Format

Send to

Choose Destination
Chudoku Kenkyu. 2007 Jul;20(3):269-71.

[Case of intractable ventricula fibrillation by a multicomponent dietary supplement containing ephedra and caffeine overdose].

[Article in Japanese]

Author information

1
Department of Emergency Medicine, National Hospital Organization Disaster Medical Center.

Abstract

Multicomponent dietary supplement containing ephedra and caffeine (DSEC) was widely used for weight loss and energy enhancement. The Food and Drug Administration (FDA) banned the sale of DSEC in 2004 because of side effects such as cardiotoxity. We report a rare case of intractable ventricular fibrillation, requiring frequent defibrillation, by DSEC overdose. The direct cardiotoxity of ephedra, synergistic effect of caffeine and ephedra, and hypokalemia may cause refractory ventricular arrhythmia.

PMID:
17784561
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center